Washington, 2013

Damaging Winds in Washington, August 25, 2013

August 25, 2013 · NWS PDT · 4 events in 2 counties and zones

A line of thunderstorms rolled through the basin area on Sunday August 25th. Some of which had: heavy rain, blowing dust, strong gusty winds, and hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A line of thunderstorms rolled through the basin area on Sunday August 25th. Some of which had: heavy rain, blowing dust, strong gusty winds, and hail. The highest wind speed measured was 71 MPH and the largest hail reported was 0.875 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 25, 1:30 PM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 25, 1:30 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT SUN AUG 25 2013

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...MAIN HIGH IMPACT
WEATHER WILL BE LATE THIS AFTERNOON AND EVENING AS A VIGOROUS
SHORTWAVE TROUGH MOVES ACROSS THE FORECAST AREA BRINGING SCATTERED
THUNDERSTORMS TO THE REGION...ESPECIALLY ACROSS OREGON. SOME OF THE
STORMS MAY PRODUCE GUSTY WINDS AND HAIL. MOST OF THE ACTIVITY WILL
MOVE OUT OF THE AREA BY 11 PM THIS EVENING. ANOTHER DISTURBANCE WILL
PASS MAINLY TO THE NORTH OF THE REGION ON TUESDAY WITH JUST A SLIM
CHANCE FOR SHOWERS ALONG THE WASHINGTON CASCADE CREST AND NORTHERN
BLUE MOUNTAINS. IT LOOKS LIKE ANY THUNDERSTORMS WILL REMAIN NORTH OF
THE AREA. FOR THE REST OF THE SHORT TERM PERIOD MOSTLY DRY
CONDITIONS ARE EXPECTED WITH SCATTERED CLOUDS AND TEMPERATURES NEAR
TO ABOVE NORMAL FOR THIS TIME OF YEAR. THERE COULD BE A LITTLE LIGHT
RAIN SHOWER ACTIVITY FROM TIME TO TIME ALONG THE WASHINGTON CASCADE
CREST BUT QPF AMOUNTS WILL BE LIGHT. 78

.LONG TERM...WEDNESDAY THROUGH FRIDAY AFTERNOON...A MID/UPPER LEVEL
LONG WAVE TROUGH IN THE NORTHEAST PACIFIC WILL PERSIST THROUGH
FRIDAY AFTERNOON. A COUPLE OF MID/UPPER LEVEL SHORT WAVES WILL MOVE
THROUGH WASHINGTON AND OREGON, WITH THE FIRST WAVE MOVES ACROSS
WEDNESDAY AFTERNOON/WEDNESDAY NIGHT AND THE SECOND WAVE MOVING
ACROSS THURSDAY. MOST OF THE ENERGY AND DYNAMIC LIFT ASSOCIATED
WITH THE WAVES WILL REMAIN TO THE WEST AND NORTH OF THE FORECAST
AREA. HOWEVER, THE WAVE ON THURSDAY MAY HAVE A TAD MORE LIFT AND
MOISTURE COMBINED WITH MARGINAL INSTABILITY BROUGHT ABOUT BY SURFACE
HEATING, SO I INCREASED POPS THURSDAY AFTERNOON/EVENING TO INTRODUCE
A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON AND EVENING IN THE
NORTHEAST OREGON MOUNTAINS.

FRIDAY NIGHT THROUGH SUNDAY...SOUTHWEST FLOW WILL PERSIST OVER THE
REGION THROUGH FRIDAY NIGHT AS UPPER LOW REMAINS OUT NEAR 130W. 12Z
GFS AND EUROPEAN HAVE COME MORE INTO AGREEMENT FOR NEXT WEEKEND WITH
COOLER AND WETTER CONDITIONS WITH THE LOW PRESSURE SYSTEM TRACKING
TO THE PACIFIC NORTHWEST BY SUNDAY NIGHT.  THERE IS STILL SOME
DISAGREEMENT ON THE POSITION OF THE LOW...THE EUROPEAN MOVES IT
THROUGH WASHINGTON...WHILE THE GFS MOVES IT THROUGH OREGON.  THE
EUROPEAN HAS BEEN A LITTLE MORE CONSISTENT WITH THE TRACK SO TRENDED
TOWARD IT. 93

&&

.AVIATION...00Z TAFS...VFR CONDITIONS WILL OCCUR OVER THE NEXT 24
HOURS. HOWEVER, SEVERE OR STRONG TSRA WILL OCCUR IN CENTRAL OREGON
THIS AFTERNOON AND PRODUCE LARGE HAIL TO GOLF BALL SIZE WITH HEAVY
RAIN REDUCING VSBY TO 1SM. THIS WILL RESULT IN FLIGHT CONDITIONS
RAPIDLY DETERIORATING TO IFR/LIFR CONDITIONS. ALSO IN IMMEDIATE
VICINITY OF TSRA DOWNDRAFTS AND ATTENDANT OUTFLOW BOUNDARIES STRONG
LLWS AND GUSTS TO 40-60KT. BRIEF MVFR/IFR CEILINGS AND VISIBILITIES
ALONG WITH HAIL WILL BE POSSIBLE WITH THE STRONGER CELLS IN THE
LOWER COLUMBIA BASIN AND FOOTHILLS OF THE BLUE MOUNTAINS. SHOWERS
WILL END OVER MUCH OF THE AREA AFTER THAT THOUGH ISOLATED SHOWERS
AND A STRAY THUNDERSTORM OR TWO WILL BE POSSIBLE IN NORTHEAST OREGON
THROUGH 12Z. VCTS WILL BE POSSIBLE AT ALL TAF SITES. KBDN AND KRDM
MAY HAVE A PERIOD OF CATEGORICAL -TSRA FROM 21Z/25TH TO 04Z/26TH.
BUT CONFIDENCE WITH REGARD TO EXACT TIMING OF -TSRA WAS NOT HIGH
ENOUGH TO MENTION THIS FAR OUT IN TIME SO I KEPT VCTS AT KBDN AND
KRDM FOR NOW. I DELAYED ONSET OF VCTS AT KYKM, KPDT, KALW AND KPSC
TO LATER IN THE AFTERNOON. AIR MASS IS MOIST SO THERE WILL BE
PERIODS OF -SHRA WITH VCTS AT ALL TAF SITES WHEN SHOWERS ARRIVE
BEGINNING AROUND 22Z AND CONTINUING TO 05Z/26TH. CEILINGS WILL
GENERALLY BE BKN-OVC AOA 8K FT AGL THROUGH 06Z BEFORE BECOMING
SCATTERED AFTER THAT. WINDS WILL REMAIN BELOW 15 KTS THOUGH KDLS
WILL HAVE SOME GUSTS TO 20KT THIS AFTERNOON.  POLAN

&&

.FIRE WEATHER...FIRE WEATHER WARNINGS REMAIN IN EFFECT FOR MOST OF
CENTRAL AND NORTHEAST OREGON AND THE BLUE MOUNTAINS OF SOUTHEAST
WASHINGTON.  THUNDERSTORMS WILL TAPER OFF AFTER MIDNIGHT.  IN THE
MEANTIME...EXPECT STORMS TO BRING FREQUENT LIGHTNING AND GUSTY AND
ERRATIC WINDS.  THERE COULD BE RAINFALL AMOUNTS REACHING A QUARTER
OF AN INCH OR MORE...BUT STORM MOTION AROUND 20-25 MPH WOULD
INDICATE THAT DOWNPOURS WILL BE BRIEF.  ALTHOUGH THE WASHINGTON SIDE
OF THE COLUMBIA BASIN MAY ONLY SEE ISOLATED STRIKES THIS
EVENING...THERE IS A POTENTIAL FOR STRONG OUTFLOWS TO REACH THIS
AREA. THERE ARE NO MAJOR FIRE WEATHER CONCERNS THE REMAINDER OF THE
WEEK.  THE FORECAST AREA WILL BE UNDER A SW FLOW ALOFT...BUT THE
POTENTIAL FOR ANYTHING MORE THAN ISOLATED THUNDERSTORMS AND LOCALLY
BREEZY WINDS IS MINIMAL.  IN FACT...THE GFS AND THE LATEST ECMWF ARE
HINTING AT MUCH COOLER AND SHOWERY CONDITIONS THIS COMING WEEKEND.
IF THESE VERIFY...WE COULD SEE A HUGE RELIEF FOR OUR EXISTING
FIRES.  WISTER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  57  83  55  85 /  20  10  10  10
ALW  63  85  61  86 /  30  10  10  10
PSC  61  85  60  87 /  20  10  10  10
YKM  58  82  57  85 /  30  10  10  10
HRI  59  85  58  87 /  20  10  10  10
ELN  58  82  57  87 /  40  20  10  10
RDM  50  79  48  85 /  40  10  10  10
LGD  55  83  54  86 /  30  10  10  10
GCD  53  82  52  87 /  30  10  10  10
DLS  61  81  60  86 /  40  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING
     ORZ044-505-506-507-508-509.

     RED FLAG WARNING UNTIL 5 AM PDT MONDAY ORZ049-050-502-503.

     RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING ORZ041-042.

WA...RED FLAG WARNING UNTIL 5 AM PDT MONDAY WAZ030.

&&

THREAT INDEX
MONDAY : GREEN
TUESDAY : GREEN
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

78/99/99
Hazardous weather outlook, Aug 25, 2:10 PM PST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
310 PM PDT SUN AUG 25 2013

UPDATED TO EXTEND COVERAGE OF RED FLAG WARNING

ORZ041-042-044-049-050-502-503-505>509-WAZ030-262215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
310 PM PDT SUN AUG 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
OREGON...NORTH CENTRAL OREGON...NORTHEAST OREGON AND SOUTHEAST
WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC WILL KEEP A
SOUTHWEST UPPER LEVEL FLOW OVER THE PACIFIC NORTHWEST THROUGH
TONIGHT. A DISTURBANCE MOVING THROUGH THIS SOUTHWEST FLOW, PLUS
DAYTIME HEATING, WILL CAUSE THE DEVELOPMENT OF SCATTERED
THUNDERSTORMS OVER THE ABOVE MENTIONED AREAS TODAY AND TONIGHT. A
RED FLAG WARNING IS IN EFFECT FOR MUCH OF THESE AREAS. PLEASE
REFER TO PRODUCT PDXRFWPDT FOR MORE DETAILS.

SHEAR WITHIN THE AIR MASS OVER THIS AREA SHOULD BE STRONG ENOUGH
TO CAUSE SOME THUNDERSTORMS TO PRODUCE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER TROUGH AND SOUTHWEST FLOW ALOFT ARE EXPECTED TO PERSIST
THROUGH MUCH OF THIS PERIOD. DISTURBANCES MOVING OUT OF THE TROUGH
WILL, AT TIMES, CAUSE A FEW SHOWERS AND THUNDERSTORMS OVER VARIOUS
LOCATIONS.

WAZ024-026>029-520-521-262215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
310 PM PDT SUN AUG 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...SOUTH WASHINGTON...SOUTH CENTRAL WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC WILL KEEP A
SOUTHWEST UPPER LEVEL FLOW OVER THE PACIFIC NORTHWEST THROUGH
TONIGHT. A DISTURBANCE MOVING THROUGH THIS SOUTHWEST FLOW, PLUS
DAYTIME HEATING, WILL CAUSE THE DEVELOPMENT OF ISOLATED
THUNDERSTORMS OVER THE ABOVE MENTIONED AREAS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER TROUGH AND SOUTHWEST FLOW ALOFT ARE EXPECTED TO PERSIST
THROUGH MUCH OF THIS PERIOD. DISTURBANCES MOVING OUT OF THE TROUGH
WILL, AT TIMES, CAUSE A FEW SHOWERS AND THUNDERSTORMS OVER VARIOUS
LOCATIONS.

In the hours before

Special weather statement, Aug 25, 2:17 PM PST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
317 PM PDT SUN AUG 25 2013

ORZ041-042-044-508-WAZ024-521-252315-
EAST COLUMBIA RIVER GORGE OR-EASTERN COLUMBIA RIVER GORGE OF
WASHINGTON WA-FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON
OR-LOWER COLUMBIA BASIN OF OREGON OR-NORTH CENTRAL OREGON OR-SIMCOE
HIGHLANDS WA-
317 PM PDT SUN AUG 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASCO...NORTHERN
SHERMAN...NORTHWESTERN GILLIAM...EASTERN KLICKITAT AND NORTHWESTERN
MORROW COUNTIES UNTIL 415 PM PDT...

AT 312 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES WEST OF MIKKALO...OR 32 MILES EAST OF
CITY OF THE DALLES...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4597 12073 4588 11999 4584 11996 4583 11996
      4584 11985 4527 12026 4531 12103
TIME...MOT...LOC 2216Z 186DEG 29KT 4547 12056

MCW
Special weather statement, Aug 25, 2:24 PM PST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
324 PM PDT SUN AUG 25 2013

ORZ042-508-252330-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-NORTH CENTRAL
OREGON OR-
324 PM PDT SUN AUG 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASCO...SOUTHEASTERN
SHERMAN...SOUTHWESTERN GILLIAM...EXTREME NORTHWESTERN WHEELER AND
NORTHEASTERN JEFFERSON COUNTIES UNTIL 430 PM PDT...

AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF SERVICE CREEK...OR 58 MILES
NORTHEAST OF PRINEVILLE.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LAT...LON 4521 12110 4512 12031 4494 12050 4497 12053
      4495 12059 4491 12057 4488 12058 4477 12070
      4478 12082 4479 12082 4478 12084 4479 12094
TIME...MOT...LOC 2224Z 180DEG 0KT 4495 12007

MDV
Local storm report, Aug 25, 2:42 PM PST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
342 PM PDT SUN AUG 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       S MADRAS                44.63N 121.13W
08/25/2013  U0.00 INCH       JEFFERSON          OR   PUBLIC

            VERY HEAVY RAIN CAUSED MINOR STREET FLOODING ON 2ND
            STREET IN MADRAS...OVERWHELMING STORM DRAINS AND
            DISLODGING MANHOLE COVERS.

&&

AA
Special weather statement, Aug 25, 3:11 PM PST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
411 PM PDT SUN AUG 25 2013

WAZ027-521-260000-
SIMCOE HIGHLANDS WA-YAKIMA VALLEY WA-
411 PM PDT SUN AUG 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YAKIMA AND EASTERN
KLICKITAT COUNTIES UNTIL 500 PM PDT...

AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF BICKLETON...OR 29 MILES
SOUTHWEST OF GRANDVIEW...MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4630 12062 4629 11996 4584 12007 4585 12062
TIME...MOT...LOC 2311Z 191DEG 30KT 4596 12028
Special weather statement, Aug 25, 3:52 PM PST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
452 PM PDT SUN AUG 25 2013

ORZ044-502-503-507-508-260045-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-FOOTHILLS OF
THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-LOWER COLUMBIA BASIN OF
OREGON OR-NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN BLUE
MOUNTAINS OF OREGON OR-
452 PM PDT SUN AUG 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA AND EASTERN
MORROW COUNTIES UNTIL 545 PM PDT...

AT 448 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF PILOT ROCK...OR 30 MILES
SOUTHWEST OF PENDLETON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4590 11940 4559 11830 4512 11908 4525 11960
TIME...MOT...LOC 2352Z 224DEG 29KT 4532 11911

JS
Local storm report, Aug 25, 4:04 PM PST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
504 PM PDT SUN AUG 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 S MADRAS              44.61N 121.13W
08/25/2013                   JEFFERSON          OR   TRAINED SPOTTER

            TREE LIMBS AND CORN BLOWN DOWN. HEAVY RAIN REDUCED
            VISIBILITY TO 75 YARDS.

&&

MVESCIO

The radar

The Pendleton radar (KPDT), 62 km away, was scanning. The volume nearest the first event began at 00:59 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Benton

When
August 25, 5:00 PM PST
Where
Benton County, 1.99 mi SE of Kennewick Vista Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
46.200, -119.170

Tree limbs approx 4-7 inches in diameter down from thunderstorm wind gusts.

Thunderstorm Wind, Franklin

When
August 25, 5:04 PM PST
Where
Franklin County, (Psc)tri-Cities Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
46.270, -119.120

Thunderstorm Wind, Benton

When
August 25, 5:15 PM PST
Where
Benton County, 8.99 mi N of North Richland
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
46.460, -119.290

Thunderstorm Wind, Benton

When
August 25, 5:15 PM PST
Where
Benton County, 2.76 mi N of West Richland
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
46.360, -119.330

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2013Every state in 2013This day in weather historyWarnings in Washington, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468830, 468831, 468832, 468833.